Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child with skin rash on body. Given steroid and antibiotics. What could be this?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
We are spotting some kind of rash (mosquito bite type...little bigger than that with redness) in his legs and stomach for the past 3 weeks. First when we consulted the pediatrician, he had given antibiotic called ATM and once that was over he gave steriod called Kidpred (2 bottles) and when it did not subside (as we kept seeing new ones come out everyday), he advised to show a skin specialist.
Skin specialist also advised steroid names Omnacotil which we are giving for 3 days but no change in the symptoms
What should we do now? Are these steroids safe to be given for 3 weeks (my son 2.5 years old and weighs 12 kgs)... all throughout the 3 weeks he is taking citrizine syrup also as advised by the doc
Posted Wed, 29 May 2013 in Skin Rash
Answered by Dr. Geetika Paul 31 minutes later
Thanks for your query

I have gone through the description of what your son has been through all these days.
He has been on oral steroids since three weeks now. Short courses of oral steroids can be given to children without much harm, but the problem in your case is that inspite of prolonged use of steroids, the child is not improving.

Probably the child has been on steroids because the doctors thought of some kind of allergic reactions, but I would like to know more about the lesions from you as to how the lesions appeared, whether associated with itching or fever. Also it would be useful if you can send me some pictures of the same.

From the description that you have given, the closest diagnosis that I can think of is papular urticaria. This is the type of allergy that develops mostly in young children on the exposed parts of the body due to mosquito bite. This leads to development of red raised itchy lesions mostly on arms and legs. Treatment consists of application of topical steroid and antibiotics combinations. Protection from mosquitoes and wearing full sleeved clothes is very important in this case.
Oral antihistamines are required for itching. Oral steroids are given only in very severe cases.

Hope that helps
if you can send me the pictures, I will be able to help you more

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor